Korean Diabetes Journal 2004;28(6):554-557.
Published online December 1, 2004.
A Case of Severe Prolonged Hypoglycemia Caused by Combined Ramipril and Amiloride Treatment in a Nondiabetic Woman.
Min Ho Cho, Dol Mi Kim, Chul Sik Kim, Joug Suk Park, Joo Young Nam, Jin Hyuck Chang, Jina Park, Chul Woo Ahn, Bong Soo Cha, Sung Kil Lim, Kyung Rae Kim, Hyun Chul Lee
Division of Endocrinology and Metabolism, Department of Internal Medicine, Yonsei University, College of Medicine, Seoul, Korea.
Abstract
The relationship between angiotensin converting enzyme inhibition and hypoglycemia remains controversial. An 82-year-old, nondiabetic woman who had taken ramipril 5 mg with amiloride 5 mg for two months was admitted to the hospital because of her altered mentality. Her plasma glucose was 1.5 mmol/L and she regained her consciousness after normalization of the plasma glucose. The recurrent attacks of hypoglycemia ended when she stopped taking ramipril. Her hypoglycemia was thought to result from the combined deficiency of catecholamines and cortisol that was induced by a deficiency of angiotensin II. The glucagoninsensitivity was thought to result from a chronic elevation of bradykinin due to the ACE inhibitor, and the relative hyperinsulinemia was though to be cased by the amiloride.
Key Words: Hypoglycemia, Angiotensin converting enzyme inhibitor
TOOLS
METRICS Graph View
  • 736 View
  • 17 Download
Related articles


ABOUT
BROWSE ARTICLES
FOR CONTRIBUTORS
Editorial Office
101-2104, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-714-9064    Fax: +82-2-714-9084    E-mail: diabetes@kams.or.kr                

Copyright © 2022 by Korean Diabetes Association.

Developed in M2PI

Close layer